EconPapers    
Economics at your fingertips  
 

Estimation of Hyperbolic Diffusion using MCMC Method

Y.K. Tse, Bill Zhang and Jun Yu

No 182, Working Papers from Department of Economics, The University of Auckland

Abstract: In this paper we propose a Bayesian method for estimating hyperbolic diffusion models. The approach is based on the Markov Chain Monte Carlo (MCMC) method after discretization via the Milstein scheme. Our simulation study shows that the hyperbolic diffusion exhibits many of the stylized facts about asset returns documented in the financial econometrics literature, such as a slowly declining autocorrelation function of absolute returns. We demonstrate that the MCMC method provides a useful tool to analyze hyperbolic diffusions. In particular, quantities of posterior distributions obtained from MCMC outputs can be used for statistical inferences.

Keywords: Markov ChainMonte Carlo; Economics (search for similar items in EconPapers)
Date: 2002
References: Add references at CitEc
Citations:

Downloads: (external link)
http://hdl.handle.net/2292/182

Related works:
Working Paper: Estimation of Hyperbolic Diffusion Using MCMC Method (2002) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:auc:wpaper:182

Access Statistics for this paper

More papers in Working Papers from Department of Economics, The University of Auckland Contact information at EDIRC.
Bibliographic data for series maintained by Library Digital Development ().

 
Page updated 2025-04-03
Handle: RePEc:auc:wpaper:182